Document Detail


Myocardial infarction associated with phenylpropanolamine.
MedLine Citation:
PMID:  10645839     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Phenylpropanolamine is a sympathomimetic agent widely used in over-the-counter and prescription decongestant medications. We describe a young woman without cardiac risk factors who sustained myocardial infarction after unintentional overuse of a nasal decongestant containing phenylpropanolamine. The pathophysiology of myocardial injury and current management strategies as related to this agent are discussed. Although serious adverse reactions to phenylpropanolamine are uncommon, potentially serious harm may be caused by this widely available drug in healthy individuals.
Authors:
R Oosterbaan; M J Burns
Related Documents :
1041579 - Emotional response and clinical severity as early determinants of six-month mortality a...
12206569 - Acute myocardial infarction in the neonatal period.
17011289 - Nonoperative management of omental infarction: a case report in a child.
9420589 - Beware the left-sided effusion.
18827639 - Scars: a review of emerging and currently available therapies.
20522139 - New guidelines for cardiac risk assessment prior to non-cardiac surgery.
9588659 - Effect of isoproterenol on qrs complex morphology during ventricular pacing: implicatio...
17786379 - Sinus bradycardia, wolff parkinson white, and left ventricular noncompaction: an embryo...
25289479 - Transcranial doppler sonography: atypical dicrotic pulse waveforms in a man with hiv in...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The Journal of emergency medicine     Volume:  18     ISSN:  0736-4679     ISO Abbreviation:  J Emerg Med     Publication Date:  2000 Jan 
Date Detail:
Created Date:  2000-02-07     Completed Date:  2000-02-07     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8412174     Medline TA:  J Emerg Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  55-9     Citation Subset:  IM    
Affiliation:
Department of Emergency Medicine, Beth Israel Deaconess Medical Center, Boston, Massachusetts 02215, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Electrocardiography
Emergencies
Female
Humans
Myocardial Infarction / chemically induced*,  physiopathology
Nasal Decongestants / poisoning*
Overdose
Phenylpropanolamine / poisoning*
Sympathomimetics / poisoning*
Chemical
Reg. No./Substance:
0/Nasal Decongestants; 0/Sympathomimetics; 14838-15-4/Phenylpropanolamine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Acute lindane poisoning in three children.
Next Document:  Flumazenil reversal of carisoprodol (Soma) intoxication.